FDA enforces stern warning on heartburn drug Reglan

2009-02-27 21:57:31 (GMT) (Caymanmama.com - Health News News)

Print & Social Options
Reglan heartburn drug

Officials at the Food and Drug Administration are enforcing a serious warning on a heartburn drug called Reglan, stating that its use may be linked to muscle spasms.

Atlanta, Georgia (CaymanMama.com) — Officials at the Food and Drug Administration are enforcing a serious warning on a heartburn drug called Reglan, stating that its use may be linked to muscle spasms.

The FDA said the drug has been shown to cause spasms and tics when used for long periods of time or at high doses. In addition, it can cause uncontrollable movement of the limbs, face and tongue. The spasms and tics can even be irreversible, even after patients stop taking the drug, the warning states.

The agency is mandating that drugmakers add a black box warning, the most serious warning, to their products. The drug makers will be required to distribute medication safety guides to patients.

The drug was marketed by Wyeth for a few years but was then was sold to Schwarz Pharma in 2001 and the injectable form of Reglan to Baxter International a year later.

According to the Associated Press, “The drug’s current labeling already mentions risks of developing the spasms, called dyskinesia, but the agency’s action Thursday elevates the warning to the top of the label. Reglan, known generically as metoclopramide, comes in a variety forms, including injections and edible syrups. The drug works by speeding up the muscles used in digestion and relieving painful stomach acid reflux.”



CaymanMama.com - Press Release Distribution Service

Comments

Comments are closed.



Articles



Online Press Release Distribution| Submit Press Release Here

Owner: CaymanMama.com